MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Codes Device Alarm System (1012); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with thermocool smarttouch catheter and an irrigation issue occurred with the device used in the patient.After 6 ablation points, continuous bubble alarm.The tubing was changed and flushed again but still bubbles after a couple of seconds of ablation.The ablation catheter was extracted out of the patient and the flush was inspected.Only one hole open of the 6 holes.Catheter was changed with a new one and problem was solved.The procedure was delayed by 10 minutes due to the reported issue.The procedure was successfully completed.No patient consequence.Additional information was received.The issue was not noted before the device was used on the patient.Bubble error on the smart ablate generator.Steps taken to resolve the irrigation issue was to flush the tubing out of the patient until bubble error disappears (t lock).The bubble alarm was assessed as non mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event was low.The irrigation issue with the device used in the patient was assessed as mdr reportable.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with thermocool smarttouch catheter.After 6 ablation points, continuous bubble alarm.The tubing was changed and flushed again but still bubbles after a couple of seconds of ablation.The ablation catheter was extracted out of the patient and the flush was inspected.Only one hole open of the 6 holes.Catheter was changed with a new one and problem was solved.The procedure was delayed by 10 minutes due to the reported issue.The procedure was successfully completed.No patient consequence.The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 17-jul-2025.A visual inspection and irrigation tests of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.Irrigation tests were performed, and the device was irrigating correctly.No irrigation issues were observed.Additionally, no obstructed irrigation holes nor bubble alarms were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation and bubble alarm issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: flush the catheter with heparinized saline prior to insertion into the body.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Initially reported in the 3500a initial under b3.Date of event ¿20-apr-2025¿.Additional information was received on 17-aug-2025, updating this date to ¿20-may-2025¿.Therefore, updated b3.Date of event field.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22190811
Report Number2029046-2025-01915
Device Sequence Number13196463
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)280305(10)31582079M
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31582079M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/17/2025
08/17/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/13/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US.; UNK_SMARTABLATE PUMP TUBING.; UNK_SMARTABLATE PUMP.
Patient Age28 YR
Patient SexMale